Alert archive / Tennessee / Wind Advisories in 2008
Wind Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 31, 2007, 11:22 PM EST for 7 counties in Tennessee. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 11:22 PM EST (04:22 UTC)
- Expired
- Jan 1, 2008, 6:50 AM EST
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 010422 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1122 PM EST MON DEC 31 2007 ...STRONG AND GUSTY WINDS OVERNIGHT .SOUTHWESTERLY WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD FRONT. THE WINDS WILL GRADUALLY SHIFT TO WEST WITH THE FRONTAL PASSAGE. THE STRONGEST WINDS WILL OCCUR IN THE HIGHER TERRAIN ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET. TNZ018-041-043-045-047-072-074-011200- /O.NEW.KMRX.WI.Y.0001.080101T0422Z-080101T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1122 PM EST MON DEC 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. SOUTHWEST WINDS HAVE INCREASED AHEAD OF AN APPROACHING COLD FRONT...AND WILL SHIFT TO THE WEST WITH THE FRONTAL PASSAGE. SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED...MAINLY ABOVE 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
3 follow-up statements
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
000 WWUS74 KMRX 010848 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 348 AM EST TUE JAN 1 2008 ...STRONG AND GUSTY WINDS THROUGH DAYBREAK... .WESTERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA LINE. THESE STRONG WINDS ARE ASSOCIATED WITH THE PASSAGE OF A STRONG COLD FRONT THIS MORNING...AND SLIGHTLY HIGHER GUSTS COULD OCCUR ABOVE 4000 FEET. THE WINDS SHOULD DIMINISH BY DAYBREAK AS THE COLD FRONT MOVES FURTHER EAST. STAY TUNED TO THIS STATION FOR LATER STATEMENTS. TNZ018-041-043-045-047-072-074-011200- /O.CON.KMRX.WI.Y.0001.000000T0000Z-080101T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 348 AM EST TUE JAN 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING ...FOR THE HIGHER ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE. WESTERLY WINDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH WILL CONTINUE THROUGH DAYBREAK...THEN DIMINISH AS A STRONG COLD FRONT MOVES FURTHER EAST INTO WESTERN NORTH CAROLINA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 011150 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 650 AM EST TUE JAN 1 2008 ...WIND ADVISORY IS NO LONGER IN EFFECT... .WINDS WERE DIMINISHING ACROSS THE SMOKY AND NORTHERN MOUNTAINS OF EAST TENNESSEE AS A COLD FRONT MOVED EAST OF THE REGION. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. TNZ018-041-043-045-047-072-074-011300- /O.CAN.KMRX.WI.Y.0001.000000T0000Z-080101T1200Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 650 AM EST TUE JAN 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAD DIMINISHED ACROSS THE SMOKY AND NORTHERN MOUNTAINS...WITH GUSTS BELOW 35 MPH...ALLOWING THE WIND ADVISORY TO BE CANCELLED. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 31, 10:05 PM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 31, 10:05 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1005 PM EST MON DEC 31 2007
.DISCUSSION...A COLD FRONT WILL TRACK ACROSS THE REGION
TONIGHT...INCREASING WINDS ACROSS THE AREA. BREEZY TO LOCALLY WINDY
CONDITIONS ARE EXPECTED WITH NORMALLY FAVORED LOCATIONS SEEING 20 TO
NEAR 30 MPH SUSTAINED AND GUST OF 35 MPG...LOCALLY 40 MPG POSSIBLE.
LACK OF MOISTURE ASSOCIATED WITH THE FRONT WILL LIMIT PRECIP. WITH
MUCH COLDER AIR FILLING IN BEHIND THE FRONT...PRECIP MAY BEGIN AS
RAIN BUT WILL SWITCH OVER TO SNOW...MAINLY FLURRIES. THE AREA WITH
THE BEST CHANCE OF SNOW WILL BE FAR NORTHERN LOCATIONS AND OVER
HIGHER TERRAIN WHERE UPSLOPE FLOW WILL AID IN THE DYNAMICS. NO
ACCUMULATIONS ARE EXPECTED BUT SOME FAVORED LOCATIONS COULD SEE A
DUSTING BY SUNRISE. ALL LOOKS GOOD THE CURRENT FORECAST WILL UPDATE
TO REMOVE EVENING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 32 42 21 35 17/ 10 10 0 0 0
KNOXVILLE AIRPORT, TN 31 38 21 26 15/ 20 20 30 10 0
OAK RIDGE, TN 31 38 20 29 15/ 40 20 20 10 0
TRI CITIES AIRPORT, TN 28 36 19 24 15/ 20 30 60 40 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...UNICOI.
VA...NONE.
&&
MJBHazardous weather outlook, Dec 31, 5:02 AM EST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EST MON DEC 31 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-011015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 502 AM EST MON DEC 31 2007 /402 AM CST MON DEC 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...A LIGHT MIX OF RAIN AND SNOW MAY DEVELOP BEFORE DAYBREAK TUESDAY...MAINLY ACROSS NORTHERN PARTS OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BRING MUCH COLDER AIR INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TUESDAY AND WEDNESDAY. AFTER THE COLD FRONT MOVES EAST OF THE REGION ON TUESDAY...A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THIS WILL BRING SNOW SHOWERS TO MOST OF THE AREA...WITH A SIGNIFICANT SNOWFALL FOR HIGHER ELEVATIONS. FOR MORE DETAILS...PLEASE SEE OUR LATEST SPECIAL WEATHER STATEMENT (MEMSPSMRX). OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR REMAINING DAYS OF THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...OBSERVERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS WEEK. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:44 PM EST | Snow Advisory | MRX | Carter, Claiborne, Greene, Hancock, Hawkins, Sullivan and 1 more | 24 hr |
| Jan 1, 3:44 PM EST | Winter Storm Warning | MRX | Blount, Carter, Cocke, Greene, Johnson, Sevier and 1 more | 24 hr |
Nearby
Wind Advisories in Tennessee, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.